It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 05-02-2013, 11:02 AM   #1
Newbie
(female)
 
Join Date: May 2013
Posts: 2
Rachena HB User
Gained so Much Weight

I was diagnosed Bi-Polar in 2001. Before that, I was Major Depression. With all the different drugs (and even recent ones), I have put on many pounds. I don't live a normal life anymore. I have a cpap-machine and take BP medicine. I was pre-diabetic until I went on Atkins. I lost 15 pounds right away and then stalled. My therapist said people like me don't lose weight. That made me depressed. She blamed it on all the medicine. I asked my psych doc. She said 2 meds make me gain. I just now got stable on my meds.

I don't see her again for 3 more months. I don't recommend this, but I've decided to cut my meds in half. I can't go on not losing weight. Hopefully, I'll stay semi-stable and drop below my plateau.

Last edited by Administrator; 05-02-2013 at 11:14 AM.

 
Reply With Quote
Old 05-10-2013, 12:47 PM   #2
Newbie
(female)
 
ShellOfMyself's Avatar
 
Join Date: May 2013
Location: Clendenin, WV, Kanawha
Posts: 3
ShellOfMyself HB User
Re: Gained so Much Weight

I was diagnosed in 2003 and the meds I was put on caused me to rapidly gain weight. They made me so hungry, it was like I was starving. I put up with this for about six months until I'd gained almost 80 pounds. My doctor refused to change my meds (he had me on 8-psych drugs and drugs to counteract symptoms of the psych drugs). I finally switched doctors who took me off ALL of that medication but one and prescribed me something new which worked for me. Now I only take two psych meds and they don't make me gain weight.

Are the drugs just causing you to gain weight or causing you to eat more? Either way, maybe you can talk to your doctor about switching your meds or change doctors? You really shouldn't cut your meds in half, that could be bad for you.

 
Reply With Quote
Sponsors Lightbulb
   
Old 05-24-2013, 09:01 PM   #3
Newbie
(female)
 
Join Date: Jul 2002
Location: S.C. USA
Posts: 2
Pat9036 HB User
Re: Gained so Much Weight

Hello, I was just diagnosed with bipolar. What meds are you on that is not causing you to gain weight. Thanks so much.....Pat

 
Reply With Quote
Reply Reply

Tags
antidepressant, weight gain



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), ghelpmelivelife (4), annii456 (4), bldkie (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 07:56 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!